Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 38, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Jun 28, 2021, 3:37 PM CDT for Russell County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 3:37 PM CDT (20:37 UTC)
- Expired
- Jun 28, 2021, 7:34 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Russell County, KS
The radar
The Grand Island radar (KUEX), 146 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480 WGUS43 KICT 282037 FLWICT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Wichita KS 337 PM CDT Mon Jun 28 2021 KSC167-290230- /O.NEW.KICT.FA.W.0038.210628T2037Z-210629T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Russell KS- 337 PM CDT Mon Jun 28 2021 The National Weather Service in Wichita has issued a * Flood Warning for... Northwestern Russell County in central Kansas... * Until 930 PM CDT. * At 337 PM CDT, Doppler radar indicated heavy rain due to thunderstorms. Flooding is ongoing or expected to begin shortly in the warned area. Between 1 and 3 inches of rain have fallen. * Some locations that will experience flooding include... Russell, Lucas, Gorham, Luray, Paradise, Waldo, Russell Airport and Wilson Lake. Thunderstorms with very heavy rain will continue to track across the northwest half of Russell County through early evening. Flooding of low lying and flood prone areas is likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive into flooded areas or go around barricades. Nearly two feet of water will carry most vehicles away. Turn around, don't drown. && LAT...LON 3907 9848 3870 9904 3913 9904 3913 9848 $$ Howerton
1 follow-up statement
481 WGUS83 KICT 290034 FLSICT Flood Statement National Weather Service Wichita KS 734 PM CDT Mon Jun 28 2021 KSC167-290044- /O.CAN.KICT.FA.W.0038.000000T0000Z-210629T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Russell KS- 734 PM CDT Mon Jun 28 2021 ...FLOOD WARNING IS CANCELLED FOR NORTHWESTERN RUSSELL COUNTY... Flood waters have receded and the heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3907 9848 3870 9904 3913 9904 3913 9848 $$ Martin
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Jun 28, 1:36 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 28, 1:36 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Wichita KS 136 PM CDT Mon Jun 28 2021 .SHORT TERM...(Today through Wednesday night) Issued at 334 AM CDT Mon Jun 28 2021 As has been the case over the last couple of days, an upper trough continues to sit over Mid-America. Meanwhile, highly anomalous ridging continues across the Pacific Northwest into British Columbia with another ridge over the Mid-Atlantic/Northeast regions. Little movement in the upper pattern will result in another couple days of scattered shower and storm activity across the area. In general the western edge of the shower/storm activity has been along the PW gradient/850 moisture transport gradient. These gradients are set to expand slightly west today. Degree of coverage still remains somewhat of a challenge, but with little capping and no sfc mechanisms to focus showers/storm activity expect rather scattered activity today. Given the environment, expect pockets of heavy downpours that could cause ponding of water/localized flooding. This morning, outside of the better area of PW/850 moisture, there is also a decent shield of precip developing immediately ahead of a PV wave (Rap) that looks to push northeast this morning. You can see this subtle feature in this mornings WV imagery as well. Depending how this area of precip continues to develop, pops may need to be increased over central KS this morning. The upper trough will begin to finally start its shift east this tonight thru Tuesday. However continued weak moisture advection amidst the high PW airmass will likely result in additional scattered showers and storms through mid week. With ample cloud cover and scattered showers and storms, temperatures will remain below normal in the low to mid 80s. .LONG TERM...(Thursday through Sunday) Issued at 334 AM CDT Mon Jun 28 2021 By Friday a pronounced trough is expected to wrap into a closed upper low over the great lakes while upper ridging is centered over the northern plains/Manitoba. This pattern will usher in drier air to the region for a much drier holiday weekend. Expect slightly warmer temps for the weekend with mid to upper 80s temps expected. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 135 PM CDT Mon Jun 28 2021 Challenging convective forecast. Currently ongoing storms in southeast KS has been decreasing in intensity. However expect additional storms develop in the increasing instability to the northwest and to the southeast of this area, and also in the vicinity of the surface front near KRSL. Expect these to be diurnally modulated, with an overall decrease this evening. Storms are expected to increase again towards daybreak. Generally VFR conditions are expected outside of storms through this evening. With increasing low level moisture across southeast KS, there is decent chance of at least MVFR if not IFR ceilings towards daybreak. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 80 68 81 67 / 40 50 60 50 Hutchinson 83 66 81 66 / 30 40 50 40 Newton 79 67 80 67 / 40 50 60 40 ElDorado 79 66 79 67 / 50 60 70 50 Winfield-KWLD 78 67 80 68 / 60 70 70 50 Russell 82 65 84 64 / 40 20 20 30 Great Bend 82 64 82 65 / 30 20 30 30 Salina 85 65 84 67 / 30 40 40 40 McPherson 83 65 82 66 / 30 40 50 40 Coffeyville 80 68 84 70 / 80 70 60 40 Chanute 78 67 82 70 / 80 80 70 50 Iola 77 67 82 69 / 80 80 70 50 Parsons-KPPF 79 68 83 70 / 80 80 70 50 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for KSZ070>072-094>096- 098>100. && SHORT TERM...KMB LONG TERM...KMB AVIATION...PJH
Hazardous weather outlook, Jun 28, 5:12 AM CDT, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 512 AM CDT Mon Jun 28 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-291015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 512 AM CDT Mon Jun 28 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Showers and storms producing heavy rainfall will remain possible through tonight across the area. With saturated soils, any additional rainfall could lead to localized flooding. An areal flood warning remains in place across Allen and Neosho Counties and river flood warnings continue along the Neosho River. Don't drown, turn around. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic chances for showers and storms will remain in the forecast for much of the upcoming week. Locally heavy rain and flooding will be the biggest concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jun 28, 9:41 AM CDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Wichita KS
941 AM CDT Mon Jun 28 2021
KSZ069-092-093-281545-
Butler KS-Cowley KS-Sumner KS-
941 AM CDT Mon Jun 28 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southwestern Butler County in south central Kansas...
Western Cowley County in south central Kansas...
Eastern Sumner County in south central Kansas...
* Until 1045 AM CDT.
* At 940 AM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall over Oxford...
moving northeast at 20 mph.
* Wind gusts up to 50 mph will be possible with this storm. Very
heavy rain is occurring with this storm. Localized flooding is
likely in low lying areas.
* Locations impacted include...
Arkansas City, Winfield, Mulvane, Douglass, Oxford, Udall, Geuda
Springs, Rock, Winfield City Lake and Strother Field Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9729 3748 9725 3747 9715 3754 9715
3769 9684 3709 9687
TIME...MOT...LOC 1441Z 237DEG 18KT 3728 9714
METZGERSpecial weather statement, Jun 28, 10:41 AM CDT, 4 hours 56 minutes before
Special Weather Statement National Weather Service Wichita KS 1041 AM CDT Mon Jun 28 2021 KSZ069-093-281645- Butler KS-Cowley KS- 1041 AM CDT Mon Jun 28 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Butler County in south central Kansas... Northern Cowley County in south central Kansas... * Until 1145 AM CDT. * At 1039 AM CDT...National Weather Service Doppler radar was tracking a strong thunderstorm with locally heavy rainfall 7 miles southwest of Atlanta, or 9 miles northeast of Winfield...moving northeast at 20 mph. * Wind gusts up to 50 mph will be possible with this storm. This storm is producing very heavy rain. Some areas have reported as much as an inch of rain. Localized flooding is likely in low lying areas. * Locations impacted include... Winfield, Douglass, Burden, Atlanta, Latham, Rock, Cambridge, Winfield City Lake and Beaumont. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3751 9706 3773 9653 3732 9653 3719 9695 TIME...MOT...LOC 1540Z 240DEG 17KT 3738 9687 METZGER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:42 AM CDT | Special Weather Statement | ICT | Sumner | 33 min |
| Jun 28, 8:47 AM CDT | Special Weather Statement | ICT | Sumner | 28 min |
| Jun 28, 9:41 AM CDT | Special Weather Statement | ICT | Cowley | 64 min |
| Jun 28, 10:41 AM CDT | Special Weather Statement | ICT | Cowley | 64 min |
| Jun 28, 11:38 AM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 12 more | 3 days |
| Jun 28, 12:37 PM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 4 days |
| Jun 28, 1:33 PM CDT | Areal Flood Warning | ICT | Chautauqua | 20 hr |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.